Lots o' insulinRegister Today!
This is a discussion on Lots o' insulin in Nursing and Patient Medications, part of General Nursing ... I have a patient right now who is on 55 units of Levemir insulin (pen) nightly with orders to...by ProBeeRN Nov 17, '10I have a patient right now who is on 55 units of Levemir insulin (pen) nightly with orders to continue to increase by 1 unit daily until fasting bs is between 80-120. The pen dosage only goes up to 60 units. Is best practice to split the two in half and administer 2 somewhat equal injections, or do the full 60 initially and then the remainder with the other. Also, should he use two completely opposite sites (like right abdomen and left abdomen) for the two injections or can he administer the injections in the same general area, say both in the left abdomen? Or should I get an order from the doc to try BID dosing in smaller amounts? For the record he's also on rapid acting prior to meals.
He's really uncontrolled (fastings around 300 lately ) so it's going to be a while before we get to that magic 80-120.
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=516764©2013 allnurses.com INC. All Rights Reserved.
- 887 Views
- Nov 17, '10 by traumaRUsI think you need to go back to the provider. Obviously the pt needs further education re: diet and exercise. Increasing by 1 unit/day isn't going to cut it.
Needs to check for insulin resistance, etc..
- Nov 27, '10 by mckniscompletely agree! there is another issue here that needs to be addressed and not just bounce his insulin dosing around. not safe for pt nor would it be effective.